Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 24, 2007, 4:48 AM CDT for Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 4:48 AM CDT (09:48 UTC)
- Expired
- Jun 24, 2007, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 240951 FFWSJT TXC447-241245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 448 AM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 745 AM CDT * AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 10 MILES NORTHWEST OF ELBERT...OR ABOUT 13 MILES NORTH OF THROCKMORTON...MOVING EAST SLOWLY AT LESS THAN 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS IN NORTHEAST THROCKMORTON COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES ESPECIALLY AT NIGHT WHEN IT IS HARD TO RECOGNIZE FLOODED ROADS. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896 $$
3 follow-up statements
000 WGUS74 KSJT 241027 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 523 AM CDT SUN JUN 24 2007 TXC447-241245- THROCKMORTON TX- 523 AM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHEASTERN THROCKMORTON COUNTY... AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED BETWEEN ELBERT AND HIGHWAY 183...OR ABOUT 10 MILES NORTH OF THROCKMORTON...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. THIS HEAVY RAIN WILL LIKELY FLOOD LOW LYING AREAS...AND SECONDARY ROADS IN NORTHEAST THROCKMORTON COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896 $$ 26
000 WGUS74 KSJT 241039 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 535 AM CDT SUN JUN 24 2007 TXC447-241245- THROCKMORTON TX- 535 AM CDT SUN JUN 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHEASTERN THROCKMORTON COUNTY... AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED BETWEEN ELBERT AND HIGHWAY 183...OR ABOUT 8 MILES NORTHEAST OF THROCKMORTON...MOVING SOUTHEAST AT 10 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN IS ON THE MOVE AND ALSO HAD DECREASED IN INTENSITY. THESE STORMS WILL MOVE ACROSS ELBERT. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH IS POSSIBLE IN THE ELBERT AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896 $$ 26
000 WGUS74 KSJT 241152 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 651 AM CDT SUN JUN 24 2007 TXC447-241201- THROCKMORTON TX- 651 AM CDT SUN JUN 24 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN THROCKMORTON COUNTY... ALTHOUGH THE RAIN HAS ENDED...RUNOFF FROM THE HEAVY RAINS COULD FLOOD LOW LYING AREAS. BEWARE OF FLOOD PRONE AREAS IF YOU PLAN TO BE ON THE ROAD THIS MORNING. LAT...LON 3339 9923 3324 9924 3317 9897 3340 9896 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:26 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 24, 3:26 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 AM CDT SUN JUN 24 2007 .SHORT TERM... THE CONVECTION TO THE WEST AND NORTH WILL CONTINUE TO DISSIPATE ...HOWEVER SOME RAIN MAY MAKE IT INTO THE BIG COUNTRY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AS A WEAK UPPER LEVEL TROUGH CONTINUES TO HANG AROUND...WITH THE HIGHER POPS ACROSS THE EASTERN BIG COUNTRY...THE HEARTLAND AND NORTHWEST HILL COUNTRY. THE WEAK UPPER LEVEL TROUGH WILL ALSO BRING INCREASED CLOUD COVERAGE WHICH WILL HELP KEEP TEMPERATURES SLIGHTLY BELOW NORMAL. .LONG TERM... THE WEAK UPPER LEVEL TROUGH WILL CONTINUE TO INFLUENCE THE AREA THROUGH MIDWEEK. THE COMBINATION OF THE UPPER LEVEL TROUGH AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS...CURRENTLY HAVE 30 TO 40 POPS ACROSS THE FORECAST AREA...WITH THE HIGHEST POPS ACROSS THE EASTERN BIG COUNTRY...THE HEARTLAND AND NORTHWEST HILL COUNTRY. BY THE END OF THE WEEK A DRIER PATTERN EMERGES AS AN UPPER LEVEL RIDGE BEGINS TO INFLUENCE THE AREA...HAVE LOWERED POPS SLIGHTLY. THE RIDGE WILL ALSO BRING MORE SUMMERTIME TEMPERATURES...WITH AFTERNOON HIGHS IN THE LOWER 90S AND OVERNIGHT LOWS IN THE LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 68 86 69 / 20 20 30 20 SAN ANGELO 88 69 88 71 / 20 20 20 20 JUNCTION 86 70 85 72 / 20 20 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/28
Hazardous weather outlook, Jun 23, 2:11 PM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 211 PM CDT SAT JUN 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 211 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH A MOIST AND UNSTABLE AIRMASS OVER THE REGION... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LITTLE CHANGE IN THE PATTERN IS EXPECTED INTO THE BEGINNING OF NEXT WEEK...SO THE POSSIBILITY OF WIDELY SCATTERED SHOWERS AND STORMS WILL CONTINUE. A DISTURBANCE ALOFT IS FORECAST TO MOVE WESTWARD TOWARD WEST CENTRAL TEXAS BY THE MIDDLE OF NEXT WEEK. THIS WILL INCREASE THE CHANCE AND COVERAGE OF SHOWERS AND STORMS. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING... GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.